Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 114, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 6, 2004, 8:56 PM EST for Carroll County, Clinton County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 8:56 PM EST (01:56 UTC)
- Expired
- Jul 6, 2004, 9:45 PM EST
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Carroll County, IN, Clinton County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 3:25 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 070156
SVRIND
INC015-023-070245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
855 PM EST TUE JUL 6 2004
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLINTON COUNTY IN CENTRAL INDIANA
SOUTHERN CARROLL COUNTY IN NORTH CENTRAL INDIANA
* UNTIL 945 PM EST
* AT 853 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES WEST OF
ROSSVILLE...OR ABOUT 8 MILES EAST OF LAFAYETTE...AND MOVING EAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSSVILLE AROUND 905 PM EST
FLORA AROUND 920 PM EST
BURLINGTON AROUND 935 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4044 8638 4043 8631 4039 8631 4039 8640
4038 8641 4035 8669 4035 8669 4053 8670
4060 8638
$$
JASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:15 PM EST, 6 hours 41 minutes earlier.
Area forecast discussion, Jul 6, 2:15 PM EST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST TUE JUL 6 2004 .DISCUSSION...MODELS IN GOOD AGREEMENT IN BRINGING RATHER STG UPPR LO FOR THIS TIME OF YEAR OVR THE NRN MIDWEST EWD INTO THE ERN GRTLKS BY THURS. FCST FOCUS WL CENTER ON POPS WITH THIS SYS. IN THE NR TERM...OUTFLOW BOUNDARY EVIDENT ON SAT CURRENTLY EXTENDING FM NR KHUF TO NR KMIE. DWPT POOLING ALSO EXTENDING FM NR KSDF TO NR KSTL...SO THERE MAY ANOTHER REMNANT OUTFLOW IN THAT AREA. SO FAR...CONVECTION HAS BEEN SUPPRESSED FOR THE MOST PART DUE TO SOME SUBSIDENCE SEEN ON H20 LOOP. HOWEVER...AMS IS GETTING HIGHLY UNSTABLE WITH LI/S APPROACHING -10 OVR THE SWRN ZONES. H20 LOOP ALSO SHOWS SHORT WV TROF AXIS MOVG EWD THRU ERN IA/MO ATTM...SO LRG SCALE LIFTING SHOULD BEGIN TO BLEED INTO AREA OVR THE NEXT COUPLE OF HRS ALLOWING CONVECTION TO DVLP ALONG OUTFLOW BOUNDARIES AS WELL AS INCOMING CDFNT. MODELS INDICATE THE BEST LIFT SHOULD BE ENTERING THE WRN ZONES TOWARDS 23Z. WL GO WITH LIKELY/CATAGORICAL POPS ALL AREA TONIGHT. POTENTIAL EXISTS FOR SOME STORMS TO PRODUCE HI WNDS DUE TO THE RATHER STG WIND FIELDS ALOFT. WL ALSO MENTION HVY RAIN DUE TO THE E-W ORIENTATION OF SOME OF THE OUTFLOWS. IN THE LTR PDS...CDFNT IS PROGGED TO EXIT THE SE ZONES BY MIDDAY ON WED. WL KEEP A LINGERING CHC POP IN THE SERN ZONES AS A RESULT. REMAINDER OF SHORT TERM IS XPCTD TO BE DRY WITH SFC HI PRES SLOWLY BLDG IN. LO LVL THICKNESS PROGS SUGGEST NGM MOS HIGHS FOR WED/THURS MAY BE A BIT TOO WARM. WL TAKE DOWN THE GUIDANCE A FEW NOTCHES AS A RESULT. LOWS LOOK REASONABLE FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS
Hazardous weather outlook, Jul 6, 1:06 PM EST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 106 PM EST TUE JUL 6 2004 INZ021-028>031-035>049-051>057-060>065-067>072-071028- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 106 PM EST TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT ...SEVERE WEATHER AND HEAVY RAINS EXPECTED LATER TODAY AND TONIGHT... THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN PORTIONS OF CENTRAL INDIANA...MAINLY SOUTH OF INTERSTATE 70 AFTER 3 PM TODAY. THESE STORMS WILL MOVE NORTHEAST AT 25 TO 35 MPH ACROSS PORTIONS OF CENTRAL INDIANA. THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL FLOODING RAINS...DAMAGING STRAIGHT LINE WINDS ALONG WITH DIME SIZE HAIL. THE GREATEST RISK FOR SEVERE WEATHER WILL BE FROM 3 PM THROUGH 9 PM ACROSS THOSE AREAS SOUTH OF INTERSTATE 70. MEANWHILE, ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ACROSS THOSE AREAS NORTH OF INTERSTATE 70 AFTER 4 OR 5 PM. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND TORRENTIAL FLOODING RAINS. ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY IN STORMS THAT INTERACT WITH THE SURFACE BOUNDARIES NOW LOCATED ACROSS CENTRAL INDIANA...THE MAIN THREAT APPEARS TO BE POTENTIAL FLOODING AND DAMAGING STRAIGHT LINE WINDS. THE STORMS SHOULD PERSIST INTO THE OVERNIGHT HOURS...DIMINISHING AFTER MIDNIGHT. FLOODING WILL BECOME AN INCREASING THREAT AFTER DARK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY AND MONDAY. IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL ACCOMPANY THESE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING ACROSS CENTRAL INDIANA. PUMA/CO
In the hours before
Local storm report, Jul 6, 4:24 PM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
424 PM EST TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL DECKER 38.52N 87.52W
07/06/2004 0.25 INCH KNOX IN TRAINED SPOTTER
&&
AWIPSUSRLocal storm report, Jul 6, 4:47 PM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
447 PM EST TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL MONROE CITY 38.61N 87.35W
07/06/2004 0.50 INCH KNOX IN UNKNOWN
&&
KMLocal storm report, Jul 6, 5:06 PM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
506 PM EST TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL WASHINGTON 38.66N 87.17W
07/06/2004 1.00 INCH DAVIESS IN PUBLIC
ALSO WINDS ESTIMATED AT 40 MPH.
&&
KMLocal storm report, Jul 6, 5:07 PM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
507 PM EST TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 2 E WHEATLAND 38.66N 87.27W
07/06/2004 60 MPH KNOX IN TRAINED SPOTTER
&&
KMLocal storm report, Jul 6, 5:50 PM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
550 PM EST TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG SHOALS 38.67N 86.79W
07/06/2004 MARTIN IN LAW ENFORCEMENT
COUNTY SHERIFF REPORTS TREES...POWER LINES AND POLES DOWN
COUNTYWIDE.
&&
NIELDSpecial weather statement, Jul 6, 8:03 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 803 PM EST TUE JUL 6 2004 INZ051>057-060>065-067>072-070400- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS- JOHNSON-KNOX-LAWRENCE-MARTIN-MONROE-MORGAN-OWEN-RUSH-SHELBY-SULLIVAN- VIGO- 803 PM EST TUE JUL 6 2004 ...SEVERE THUNDERSTORM WATCH #580 IS NO LONGER IN EFFECT... THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR SOUTHERN INDIANA. SHOWERS WITH A FEW THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA BUT THE STORMS WILL NOT BE SEVERE. INZ021-028>031-035>049-070400- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HANCOCK-HENDRICKS- HENRY-HOWARD-MADISON-MARION-MONTGOMERY-PARKE-PUTNAM-RANDOLPH- TIPPECANOE-TIPTON-VERMILLION-WARREN- 803 PM EST TUE JUL 6 2004 ..SEVERE THUNDERSTORM WATCH #580 REMAINS IN EFFECT... THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR CENTRAL AND NORTHERN INDIANA UNTIL 11 PM EST. SHOWERS WITH SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA. THERE IS A POSSIBILITY THAT SOME SOME OF THESE STORMS MAY BECOME SEVERE.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:36 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.